Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it natural stress or is the hiv treatment
Feb 10, 2004

I started hiv treatment one month ago after having been infected for 12 years. I am taking crixivan+combivir. Some of the side effects I am experiencing include: nausea, fever, palpitations, muscle pain in chest and arms, loss of apetite and depression.

Are these symptoms commonly associated to the treatment I just started, or could it be that the depression is caused by the trauma itself that taking the treatment represents for me? I started taking Prozac, but discontinued shortly after. Is there in principle a counterindication between the treatement and prozac (or any other anti-depressant)? Should I seek help with a psychotherapist or a psychatrist?

Thanks for your advice.

Response from Dr. Horwath

Nausea, fever, and muscle pain are not symptoms of depression. Yes, starting treatment can be a difficult time, and can be associated with depression.

Prozac is not contraindicated with the HAART drugs you are taking. It is relatively safe in combination with antiretrovirals.

You would be well advised to seek an evaluation from a psychiatrist, who can provide an evaluation and treatment recommendations.



Previous
nipples & dirty cloth
Next
Am i HIV -

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement